Related Experiment Video
Updated: Sep 28, 2025

New Thrombectomy Technique for Total Portal Vein Thrombosis in Liver Transplantation
Published on: June 27, 2025
Oxaliplatin-related Portal Hypertension Complicated with Esophageal Varices and Refractory Massive Ascites
Tomotaka Yazaki1, Kousaku Kawashima2, Norihisa Ishimura2
1Department of Hepatology, Shimane University Faculty of Medicine, Japan.
Abstract:
Oxaliplatin, widely used as a chemotherapy drug for colorectal cancer, is known to cause various adverse reactions. In particular, special attention for the development of portal hypertension associated with porto-sinusoidal vascular disease is necessary, as it is a serious adverse life-threating reaction, although rare. We herein report a case of oxaliplatin-related portal hypertension that developed several years after oxaliplatin administration and led to esophageal varices and refractory massive ascites. Clinical physicians should be aware of the possibility of oxaliplatin-induced portal hypertension and its possible development over a long period after discontinuation of the drug.
More Related Videos
Related Concept Videos
Esophageal Varices-II: Clinical Features and Management
In the initial assessment, a thorough review of the patient's medical history is vital to identify risk factors such as liver disease, alcohol...
Esophageal Varices-I: Introduction
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Barrett Esophagus-II: Clinical Manifestations and Management
To diagnose Barrett's esophagus, healthcare providers often recommend an endoscopy for those showing symptoms of acid reflux. The procedure...
Hepatic Portal System
At its core, the hepatic portal vein is the result of a confluence of the superior and inferior mesenteric veins along with the splenic vein. Each of these veins has a unique role. The superior mesenteric vein is...

